MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SureForm; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, lung parenchyma tissue was pushed out of the jaws of a sureform 60 stapler instrument equipped with a sureform 60 green reload.After unclamping, the tissue appeared torn and the staple line was poorly formed.A malformed staple was also observed lodged in the blade track or groove of the stapler reload.The surgeon suspected the stapler reload may have become obstructed by a staple after firing across an existing staple line.No bleeding occurred; however, additional tissue excision was required.The issue was resolved by switching to a sureform 60 black reload, and the procedure was completed robotically.The patient had no postoperative complications, there is no concern for long-term complications related to the event, and the patient has been discharged.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received the sureform 60 green reload for failure analysis evaluation.Visual inspection confirmed the stapler reload had fully fired, and 2¿3 loose staples were found lodged/stuck in front of the knife.These staples can prevent progression of the knife travel and from completing the full firing trajectory.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the sureform 60 green reload to perform failure analysis.A review of the stapler log shows that sureform 60 stapler instrument (lot number: k13250821-0306), was installed on the system 9 times and fired 8 stapler reloads (7 green, followed by 1 black).On installs 1-5, and 7, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 6, a green stapler reload was installed; however no clamping or firing was attempted.On install 8, the first clamp was incomplete; however, the next clamp was successful, and the firing was completed with 7 pauses for compression.On install 9, the first clamp was incomplete, but the next clamp was successful, and the firing was completed with 4 pauses for compression.There were no stapler related errors in the system logs.A review of the customer-provided image shows that a sureform 60 green reload that has been fired.The knife is exposed and visible at the distal end of the knife track.There are multiple malformed staples trapped near the knife blade.All pushers appear to be deployed signaling that the staples were deployed along the length of the fire.Based on the image review alone, it could not be confirmed whether or not this was a tissue pushout event.A review of the customer-provided video shows that, at approximately 15:18, a 8mm sureform 30 stapler instrument is installed on universal surgical manipulator (usm) #4 and successfully completes a fire using a whiter stapler reload.Dissection then continues until approximately 22:04, when a sureform 60 stapler instrument with a green stapler reload is installed on usm #4.The stapler instrument is immediately removed and reinstalled, after which the guided user interface (gui) prompts the surgeon to select the stapler reload color.The stapler instrument is positioned on lung parenchyma that is covered with numerous previously formed loose staples.With tissue fully seated between the jaws, the fire completes successfully without pauses for compression.The stapler instrument is removed, and the resulting staple line appears intact.A second sureform 60 green reload is then installed to extend the previous parenchyma fire.The stapler instrument is fired, and pauses at approximately 54mm, 49mm, 30mm, 24mm, 18mm, and 13mm remaining.The stapler instrument is then unclamped and removed from tissue, revealing a deposit of unformed and malformed staples bunched in one area.There is an unspecified amount of bleeding originating from the general cluster of staples, and the tissue is not fully approximated.A sureform 60 stapler instrument with a black stapler reload is then installed and positioned near the incomplete staple line.The stapler instrument is fired and pauses at approximately 60mm, 56mm, 48mm, and 40mm remaining.Based on what is visible, the resulting staple line appears complete and properly formed.A small amount of tissue is still intact at the very distal end of the staple line and is transected using a force feedback maryland bipolar forceps instrument and bipolar energy.The specimen is then retrieved, and no further stapling is performed.

Brand Name
SureForm
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50122706
Report Number2955842-2026-34174
Device Sequence Number5636649
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(17)281130(10)K10251106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK10251106
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/09/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer09/07/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown